Currently taking Prozac and Wellbutrin and have no interest in sex and unable to reach climax in any way (oral). I am also on topamax and pamelor for migraines.
Antidepressants like Wellbutrin, Remeron, and Viibryd have the lowest rates of sexual side effects.
Wellbutrin in particular inhibits the reuptake of norepinephrine and dopamine and is the only antidepressant that works this way. It has been suggested (on the US National Library of Medicine website) that because wellbutrin does not effect serotonin levels, it does not have common antidepressant side effects like sexual dysfunction and weight gain. Personally, I've been on Wellbutrin for several months and I've lost weight and have no problems with sexual dysfunction.
The antidepressants that frequently cause sexual side effects are SSRIs (selective serotonin reuptake inhibitor; e.g. Prozac), SNRIs (serotonin and norepinephrine reuptake inhibitors), and MAOIs (monoamine oxidase inhibitors).
If your doctor wants you to take a SSRI I would suggest Lexapro. I have been taking it for more than 10 years and I have noticed only that I am less sensitive and this some times makes it more difficult to orgasm, at first I had no sexual problems with it. I found that Prozac can cause migraines as a residual chemical stays in your system. The worst SSRI for me was Zoloft I couldn't orgasm with it. I take Latuda as well and I have no sexual problems with it. Good luck!
- Pamelor Drug Information
- Prozac Drug Information
- Topamax Drug Information
- Wellbutrin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Nov 2011 • 2 answers
Updated 15 Mar 2014 • 3 answers
Updated 26 Jan 2017 • 1 answer
Updated 2 Jun 2017 • 4 answers
Updated 19 Mar 2017 • 1 answer